A hierarchical version of the de Finetti and Aldous-Hoover representations

Tim Austin, Dmitry Panchenko

Research output: Contribution to journalArticlepeer-review

Abstract

We consider random arrays indexed by the leaves of an infinitary rooted tree of finite depth, with the distribution invariant under the rearrangements that preserve the tree structure. We call such arrays hierarchically exchangeable and prove that they satisfy an analogue of de Finetti’s theorem. We also prove a more general result for arrays indexed by several trees, which includes a hierarchical version of the Aldous- Hoover representation.

Original languageEnglish (US)
Pages (from-to)809-823
Number of pages15
JournalProbability Theory and Related Fields
Volume159
Issue number3-4
DOIs
StatePublished - 2014

Keywords

  • Exchangeability
  • Spin glasses

ASJC Scopus subject areas

  • Analysis
  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'A hierarchical version of the de Finetti and Aldous-Hoover representations'. Together they form a unique fingerprint.

Cite this